Alert archive / Tennessee / Flash Flood Warnings in 1999

Flash Flood Warning 50, NWS Nashville, TN

June 27, 1999Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 27, 1999, 11:36 PM CDT for Perry County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 1999, 11:36 PM CDT (04:36 UTC)
Expired
Jun 28, 1999, 2:30 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 145 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1999-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1357 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1999-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1357 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1184 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 280438
FFWBNA
TNC135-181-280730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1136 PM CDT SUN JUN 27 1999

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE
  NORTHERN WAYNE COUNTY IN MIDDLE TENNESSEE

* UNTIL 230 AM CDT

* AT 1128 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM CONTAINING VERY HEAVY RAIN NEAR FLATWOODS ALONG
  THE PERRY...WAYNE COUNTY LINE...MOVING SLOWLY SOUTHEAST AT 10
  TO 15 MPH.

* THUNDERSTORMS CONTINUE TO DUMP VERY HEAVY RAINFALL NEAR FLATWOODS
  AND AREAS ALONG THE BUFFALO AND GREEN RIVERS ALONG HIGHWAY 13 AND
  HIGHWAY 48. RAINFALL AMOUNTS FROM 1030 PM TO 1130 PM ARE
  APPROACHING 2 INCHES.  THIS WILL SOON LEAD TO RAPID FLASH
  FLOODING BETWEEN FLATWOODS AND TOPSY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING.  NEVER ATTEMPT TO CROSS A FLOODED STRETCH OF
ROAD.

GORDON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 9:23 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jun 27, 9:23 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
923 PM CDT SUN JUN 27 1999

WELL...LATEST SURFACE AND SATELLITE ANALYSIS HAS MCS 1 SLIGHTLY
FIZZLING OUT AS THE COMPLEX ENCOUNTERS A MORE STABLE AIRMASS.
CORFIDI VECTORS TRACKED THE COMPLEX TO NEAR PERFECTION TO THE S-SE.
SO WILL BRING BACK THE ORIGINAL WORDING OF POPS IN THE WEST AND
DELETE THE THIS EVENING PERIOD.

00Z SOUNDING STILL UNSTABLE BUT MUCH DRIER THAN LAST 3 SWINGS.
SW WINDS DRIED THE INTEGRATED PRECIPITABLE WATER TO BELOW 1.8
INCHES AND CAPES HAVE DROPPED TO AROUND 1000 J/KG.  2ND MCS IS
ON TRACK TO AFFECT THE WESTERN COUNTIES OF TN...AND ONLY A SMALL
PORTION OF MIDDLE TN.  HOWEVER...WITH LIS OF -4...AND K INDICES OF
NEAR 30 WILL LEAVE SCT POPS EVERYWHERE.

FOG POTENTIAL IS STILL VALID FOR THE PLATEAU...AS MAIN HIGH LEVEL
CLOUD COVER WILL MISS THE PLATEAU.   WITH ALL THE RAIN THEY
RECEIVED OVER THE LAST 72 HOURS...LIGHT SW WINDS AND SCT-BKN
CLOUDS...PORTIONS OF THE PLATEAU SHOULD HAVE FOG.

MID SHIFT WILL NEED TO ADDRESS FFA POTENTIAL IN WRN MIDDLE TN DUE TO
ALL THE RECENT HEAVY RAINFALL IN THE WEST.  OLD ETA HAS VERY STRONG
VORT MAX THAT KEEP TRACKING SE FROM MO & NE IN THE VICINITY
OF SURFACE FRONT AND IT TRACKS IT INTO ALL OF MIDDLE TN ON MON.

JDG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 12:37 AM CDTFlash Flood WarningOHXLawrence, Wayne3 hr
Jun 28, 7:43 AM CDTFlash Flood WarningOHXCoffee, Franklin3 hr
Jun 28, 7:43 AM CDTFlash Flood WarningOHXCannon, Warren3 hr
Jun 28, 10:49 AM CDTFlash Flood WarningOHXFranklin2 hr
Jun 28, 2:30 PM CDTSevere Thunderstorm WarningOHXCheatham, Robertson45 min
Jun 28, 2:30 PM CDTSevere Thunderstorm WarningOHXDickson45 min
Jun 28, 3:05 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson55 min
Jun 28, 3:05 PM CDTSevere Thunderstorm WarningOHXDavidson55 min
Jun 28, 3:16 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner44 min
Jun 28, 3:46 PM CDTFlash Flood WarningOHXMontgomery, Stewart3 hr
Jun 28, 4:06 PM CDTFlash Flood WarningOHXCheatham, Davidson, Robertson, Sumner, Wilson3 hr
Jun 28, 4:06 PM CDTFlash Flood WarningOHXDickson, Houston3 hr

Nearby

Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.